Thunderstorm Wind, Washington
- When
- May 30, 2:40 PM EST
- Where
- Washington County, Organ Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.483, -86.167
Trees were downed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at May 30, 12:20 PM EST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 120 PM EDT TUE MAY 30 2006 .SHORT TERM (TONIGHT AND WEDNESDAY)... FOR THE REST OF THIS AFTERNOON... SCATTERED STRONG CONVECTION WILL CONTINUE TO INCREASE IN COVERAGE WEST OF INTERSTATE 65. A WEAK EASTWARD MOVING OUTFLOW BOUNDARY FROM STORMS EARLIER THIS MORNING ACROSS EVANSVILLE WILL ACT AS A TRIGGER FOR ADDITIONAL STORM DEVELOPMENT ACROSS SOUTH CENTRAL INDIANA AND NORTHERN KENTUCKY WEST OF LOUISVILLE. FEEL THE THE MOST WIDESPREAD CONVECTION WILL STAY WEST OF INTERSTATE 65 THROUGH THE LATE AFTERNOON HOURS. TONIGHT AND WEDNESDAY... A PERSISTENT UPPER RIDGE REMAINS ACROSS THE SOUTHERN APPALACHIANS...AND EXTENDS WEST ACROSS THE LOWER OHIO VALLEY. THIS RIDGE WILL CONTINUE THROUGH WEDNESDAY. WEAK WINDS WILL CONTINUE ACROSS MOST OF THE REGION...EXCEPT FOR SOUTHERLY WINDS ACROSS WESTERN KENTUCKY AND ILLINOIS. BY TOMORROW AFTERNOON...A WEAKENING COLD FRONT WILL BE LOCATED ACROSS THE UPPER MIDWEST...EXTENDING FROM CHICAGO TO KANSAS CITY. AS HAS BEEN THE CASE FOR THE LAST SEVERAL DAYS...SCATTERED AFTERNOON AND EARLY EVENING CONVECTION...WITH SLOW MOVING PULSE TYPE STORMS IS EXPECTED AGAIN TOMORROW AFTERNOON. TEMPERATURES WILL STAY AROUND 10 DEGREES ABOVE SEASONAL NORMS. JSD .LONG TERM (TONIGHT THROUGH WEDNESDAY)... THE FIRST PART OF THE EXTENDED PACKAGE LOOKS FAIRLY CERTAIN. THERE IS GENERAL CONSENSUS IN THE VARIOUS MODELS AND ENSEMBLE DATA THAT INDICATE THAT THE WARM RIDGE OVER THE ERN U.W. BREAKS DOWN AND IS REPLACED BY A MEAN TROUGH FOR A TIME. DURING THE SAME TIME THE RIDGE STRONGLY REBUILDS NORTHWARD INTO CENTRAL CANADA OVER THE WESTERN U.S.. THIS WILL ALLOW A COLD FRONT TO DROP SOUTHEAST ACROSS OUR FA DURING THE THURSDAY AND THURSDAY NIGHT TIME FRAME AND THAT SHOULD LIKEWISE INCREASE OUR TRW THREAT DURING THE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT TIME FRAME. THIS WILL ALSO BRING A RETURN TO MORE SEASONAL NORMALS FOR BOTH THE HIGH AND LOW TEMPERATURES ON FRIDAY AND OVER THE WEEKEND. CURRENT FCST TRENDS SHOW THIS QUITE WELL SO ONLY MINOR ADJUSTMENTS NEEDED. FOR THE LAST TWO DAYS OF THE LONG TERM PERIOD THE FORECAST SITUATION IS MUCH MORE IN DOUBT...THE UNRESOLVED QUESTION IS HOW MUCH THE WESTERN RIDGE WILL SHIFT TO THE EAST AS IT IS GRADUALLY ERODED BY A SERIES OF RATHER STRONG SHORTWAVES RIDING OVER THE TOP OF IT. THE CURRENT FCST HAS ONE SUCH SHORT WAVE RIDING AROUND THE WESTERN RIDGE AND DROPPING SOUTHEAST ACROSS OUR FA DURING LATE ON MONDAY. THIS IS MORE OR LESS IN AGREEMENT WITH THE LATEST HPC FCST FCST TRENDS TOO. WE WILL MAKE SOME SMALL ADJUSTMENTS TO POPS ON MONDAY AND GO WI A MTN OF TRW MONDAY AFTERNOON AND EARLY MON NIGHT. KEPT IT DRY ON TUESDAY. --21 && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 330 PM EDT TUE MAY 30 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-310830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 330 PM EDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STORMS...SOME STRONG...WITH HEAVY RAINFALL...WILL CONTINUE THROUGH LATE AFTERNOON ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY WEST OF INTERSTATE 65. THESE STORMS WILL DIMINISH BY EARLY EVENING...AND BRING SMALL HAIL...WIND GUSTS UP TO 45 MPH....AND BRIEF TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED STRONG AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY WITH GUSTY WINDS AND DANGEROUS LIGHTNING BEING THE BIGGEST THREATS. A GREATER CHANCE OF THUNDERSTORM ACTIVITY WILL BE POSSIBLE THURSDAY AFTERNOON AND EVENING AS A COLD FRONT PASSES THROUGH THE REGION. THUNDERSTORMS ARE ALSO POSSIBLE NEXT MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JSD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 147 PM EDT TUE MAY 30 2006 INZ089-301815- PERRY- 1247 PM CDT TUE MAY 30 2006 ...STRONG STORMS WILL MOVE SLOWLY ACROSS PERRY COUNTY... AT 1242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF CANNELTON...OR 21 MILES NORTHEAST OF ROCKPORT...AND MOVING NORTHEAST AT 10 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. BRIEF TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. EXCESSIVE RUNOFF FROM THIS STORM MAY CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. DO NOT DRIVE YOUR CAR INTO AREAS WHERE WATER COVERS THE ROADWAY. JSD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 156 PM EDT TUE MAY 30 2006 INZ083-301830- DUBOIS- 1256 PM CDT TUE MAY 30 2006 ...STRONG...NEARLY STATIONARY STORM IN NORTHWESTERN DUBOIS COUNTY... AT 1255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF JASPER...OR 15 MILES EAST OF PETERSBURG...AND MOVING NORTHEAST AT 5 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. TORRENTIAL RAINFALL IS OCCURING WITH THIS STORM. EXPECT PONDING WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. EXCESSIVE RUNOFF FROM THIS STORM MAY CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. DO NOT DRIVE YOUR CAR INTO AREAS WHERE WATER COVERS THE ROADWAY. JSD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 215 PM EDT TUE MAY 30 2006 INZ076-084-301900- CRAWFORD-ORANGE- 215 PM EDT TUE MAY 30 2006 ...SLOW MOVING LINE OF STRONG STORMS WILL MOVE ACROSS CRAWFORD AND ORANGE COUNTIES... AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF ENGLISH TO LEOPOLD...AND MOVING EAST AT 10 MPH. THIS LINE WILL MOVE ACROSS CRAWFORD AND SOUTHERN ORANGE COUNTIES THROUGH 3 PM EDT. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THESE STORMS. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. EXCESSIVE RUNOFF FROM THIS STORM MAY CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. DO NOT DRIVE YOUR CAR INTO AREAS WHERE WATER COVERS THE ROADWAY. JSD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 239 PM EDT TUE MAY 30 2006 INZ089-KYZ024-301915- BRECKINRIDGE-PERRY- 139 PM CDT TUE MAY 30 2006 ...STRONG STORMS WITH HEAVY RAIN AND FREQUENT LIGHTNING... AT 237 PM EDT(137 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A BROKEN LINE OF STRONG THUNDERSTORMS MOVING ACROSS EASTERN HANCOCK...PERRY...AND WESTERN BRECKINRIDGE COUNTIES. THESE STORMS WERE SLOWLY DRIFTING NORTH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THESE STORMS. TORRENTIAL RAINFALL IS OCCURING WITH THESE STORMS. EXPECT PONDING WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. EXCESSIVE RUNOFF FROM THIS STORM MAY CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. DO NOT DRIVE YOUR CAR INTO AREAS WHERE WATER COVERS THE ROADWAY. JSD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT TUE MAY 30 2006 INZ076-077-301930- ORANGE-WASHINGTON- 304 PM EDT TUE MAY 30 2006 ...STRONG THUNDERSTORMS OVER ORANGE AND WASHINGTON COUNTIES... AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS OVER ORANGE AND WASHINGTON COUNTIES. STORMS CAPABLE OF PRODUCING VERY HEAVY RAIN AND SMALL HAIL WERE LOCATED OVER NORTHWEST ORANGE...NORTHWEST OF PAOLI...NORTHEAST ORANGE TO THE NORTHEAST OF PAOLI AND NORTHERN WASHINGTON...ALONG THE WASHINGTON/JACKSON COUNTY LINE. THE STORMS WILL MOVE SLOWLY NORTH AROUND 5 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THESE STORMS. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. SCHOLZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 310 PM EDT TUE MAY 30 2006 INZ084-KYZ025-301945- CRAWFORD-MEADE- 310 PM EDT TUE MAY 30 2006 ...STRONG THUNDERSTORMS OVER CRAWFORD AND MEAD COUNTIES... AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORMS FROM NEAR ENGLISH EXTENDING SOUTH INTO NORTHERN MEADE COUNTY. STORMS WILL MOVE NORTHEAST AROUND 5 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. VERY HEAVY RAINFALL IS OCCURING WITH THIS STORM. EXPECT PONDING WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. EXCESSIVE RUNOFF FROM THIS STORM MAY CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. DO NOT DRIVE YOUR CAR INTO AREAS WHERE WATER COVERS THE ROADWAY. SCHOLZ
The Louisville radar (KLVX), 60 km away, was scanning. The volume nearest the first event began at 19:41 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507191.